Alert archive / Texas / Tornado Warnings in 2022

Tornado Warning 9, NWS Lake Charles, LA

March 30, 2022Newton County, Texas; Vernon Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Mar 30, 2022, 11:46 AM CDT for Newton County, Texas; Vernon Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2022, 11:46 AM CDT (16:46 UTC)
Expired
Mar 30, 2022, 12:15 PM CDT
In force
29 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Vernon Parish, LA, Newton County, TX

The radar

The Ft Polk radar (KPOE), 49 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 11:26 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2022-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2022-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 435 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
260 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
435 m²/s²
0-3 km storm-relative helicity
598 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

996 
WFUS54 KLCH 301646
TORLCH
LAC115-TXC351-301715-
/O.NEW.KLCH.TO.W.0009.220330T1646Z-220330T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
1146 AM CDT Wed Mar 30 2022

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  Northwestern Vernon Parish in west central Louisiana...
  Northeastern Newton County in southeastern Texas...

* Until 1215 PM CDT.
    
* At 1146 AM CDT, a severe thunderstorm capable of producing a
  tornado was located over Toledo Bend Dam, moving east at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Anacoco around 1210 PM CDT.
  Leesville around 1215 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3120 9328 3110 9330 3109 9360 3117 9367
      3118 9362 3117 9358 3118 9355 3122 9355
      3123 9354 3124 9356 3125 9354 3128 9353
      3128 9344 3129 9343 3129 9331
TIME...MOT...LOC 1646Z 263DEG 30KT 3115 9359 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Warthen
1 follow-up statement
109 
WWUS54 KLCH 301654
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
1154 AM CDT Wed Mar 30 2022

TXC351-301703-
/O.CAN.KLCH.TO.W.0009.000000T0000Z-220330T1715Z/
Newton TX-
1154 AM CDT Wed Mar 30 2022

...THE TORNADO WARNING FOR NORTHEASTERN NEWTON COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM CDT for west central
Louisiana...and southeastern Texas.

LAT...LON 3120 9328 3110 9330 3109 9356 3113 9354
      3115 9355 3116 9354 3117 9354 3118 9353
      3119 9355 3122 9355 3123 9354 3124 9356
      3125 9354 3128 9353 3128 9344 3129 9343
      3129 9331
TIME...MOT...LOC 1653Z 263DEG 30KT 3116 9352 

$$

LAC115-301715-
/O.CON.KLCH.TO.W.0009.000000T0000Z-220330T1715Z/
Vernon LA-
1154 AM CDT Wed Mar 30 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR
NORTHWESTERN VERNON PARISH...
    
At 1153 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Toledo Bend Dam, moving east at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Anacoco around 1215 PM CDT.
  Leesville around 1220 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3120 9328 3110 9330 3109 9356 3113 9354
      3115 9355 3116 9354 3117 9354 3118 9353
      3119 9355 3122 9355 3123 9354 3124 9356
      3125 9354 3128 9353 3128 9344 3129 9343
      3129 9331
TIME...MOT...LOC 1653Z 263DEG 30KT 3116 9352 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Warthen

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Mar 30, 10:55 AM CDT, 51 minutes earlier.

Area forecast discussion, Mar 30, 10:55 AM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1055 AM CDT Wed Mar 30 2022

.DISCUSSION...
All in all, don't see any need to change anything in the inherited
grids/zones this morning as this developing event is basically
evolving as expected.

Regional 88Ds currently show a broken line of weak thunderstorms
beginning to enter the nwrn tip of the forecast area with
numerous showers developing out ahead of it primarily over the
Sabine River Valley & sern TX. Have recently seen the first
warning of the morning go out with a stronger cell north of our
area. 12z KLCH sounding showed an incredible amount of wind
through the column with 50+ knots not too far off the sfc (about
4K feet) while recent KLCH VWP data shows 50 knots down to around
2K feet. Our morning sounding also showed ridiculous helicity
(sfc-1K ~450 m2/s2) and shear (sfc-1K ~45 knots) as well as lapse
rates (3K-6K 7.6 c/km). As usual, sfc-based instability was
somewhat weak (LI -2) while a decent inversion was noted around
925 mb. While the cap is expected to erode somewhat during the day
with limited heating in extensive cloud cover, how much so will
determine how much severe activity we'll see. All recent CAM
guidance indicates the line will continue tracking ewd across the
forecast area through the day...would expect at least limited
severe development based on everything mentioned previously.
Recent guidance from SPC indicates a watch is almost certain in
the near future.

Ahead of the line, sfc obs are showing impressive srly winds
developing in the tight gradient between high pressure off the
Eastern Seaboard and low pressure over srn OK. While sustained
speeds and gusts are running a little behind inherited grids, the
potential remains there for winds to kick up even more prior to
line passage...thus no changes are planned to the inherited
warnings/advisories at this time.

25

&&

.PREV DISCUSSION... /issued 632 AM CDT Wed Mar 30 2022/

DISCUSSION...

For the 03/30/2022 1200 UTC TAF package.

AVIATION...

MVFR cigs are expected to prevail today ahead of a line of
SHRA/TSRA that will cross the region. In addition, very strong and
gusty southerly winds will continue, with gusts around 35 KT at
BPT, and up to 45 KT at the LA terminals. Winds within 2K FT are
already near 60 KT per KLCH VAD wind profile, and this will yield
the potential for LLWS, especially at the LA terminals from this
morning through the aftn. Lower cigs/vsbys can be expected as the
line of convection moves through, with timing roughly from 15-18Z
at BPT, 16-20Z at LCH/AEX and 19-22Z at LFT/ARA. With the passage
of the line, winds will become southwesterly and diminish slightly
but gusts to around 30 KT will still be possible for a few hours.
Skies will also clear with VFR to prevail thereafter, while winds
will shift NW-N and subside through the evening and overnight
period.

24

PREV DISCUSSION... /issued 436 AM CDT Wed Mar 30 2022/

SYNOPSIS...

A broken line of storms is steadily progressing east, located
roughly from Paris to Austin in nrn and cntl TX. This activity has
formed along a dryline/pre-frontal trough that extends from a 990
MB low over W IA. This low has been deepening over the past 24
hours in response to a potent and amplified mid-upper trough that
is moving into the southern plains early this morning.

Meanwhile, strong and gusty southerly winds continue acrs the
area, as kinematic fields in advance of the low system strengthen.
Winds at roughly 1K FT off the sfc have increased from 26 KT to
37 KT per the 00Z and 06Z KLCH soundings respectively, and from 32
KT to 44 KT at 2K FT. Winds at the sfc have been in the 15 to 25
MPH range early this morning, with gusts as high as 40 mph in a
few locations. These winds are anticipated to continue strengthening
today as a low level jet intensifies while approaching the
region.

24

SHORT TERM [Today through Friday]...

Shortwave energy (a vorticity maximum) pivoting through the base
of the mid-upper trough this morning will accelerate the system
acrs TX today, with the main trough axis assuming a more neutral
to negative tilt as it approaches the lower MS Valley. As
mentioned abv, a strengthening LLJ will translate over the area
today (with wind speeds between 60 and 80 KT). Further up, a
90-100 KT midlevel jet will accompany the ejecting shortwave as
it crosses TX.

There has been little change in the overall severe setup, with the
robust wind fields being the main driver for severe convection
today. The more refined Convection Allowing Models depict severe
parameter values similar to those seen in the regional and global
models the past few days, with SRH values between 200 and 400
m2/s2 in the 0-1 km layer, with higher and more intense values
from 0-3 km along with MLCAPE between 1000-1500 J/kg (with these
higher CAPEs primarily acrs our LA parishes). These more enhanced
characteristics continue to be shown acrs W and Cntl LA into S
Cntl LA, and this remains the area where SPC has placed the
highest probabilities for tornadoes and damaging winds, including
the potential for a few significant tornadoes (EF-2 or stronger).
A corridor of significant wind gusts (70+ mph or higher) is also
noted acrs our far NE zones (roughly along and NE of a line from
Ball to Bunkie to Krotz Springs). Thus, much of this region
remains outlooked in an ENH to MDT risk for today. Interior SE TX
into lower SW LA continues to be within a SLGT risk for severe
weather as well although conditions are not expected to be quite
as conducive for the more significant severe threats.

While CAM guidance shows some sctd showers or storms developing
ahead of the line, the primary convective mode is expected to be
linear, with what is anticipated to be a bkn line of storms as it
moves into our westernmost zones later this morning. This line is
expected to become a little better defined as it moves east acrs
LA by midday through the aftn, intensifying as it encounters the
aforementioned higher MLCAPEs. Low level helicity and strong deep
layer shear will be supportive for bowing segments capable of
damaging wind gusts as well as a few QLCS tornadoes, while any
individual cells ahead of the line could rapidly acquire
supercellular characteristics.

Outside of the convective concerns, gradient winds will continue
to strengthen today, reaching sustained speeds between 20 and 30
MPH. With wind speeds in the lower 2K FT potentially exceeding 50
KT, higher gusts between 45-55 mph could easily be transported to
the sfc. Because of this, a High Wind Warning remains in effect
acrs our LA parishes, with the greatest potential and longest
duration of these stronger winds expected acrs cntl and S LA.
Winds will be strong acrs lower SE TX as well, but not quite to
the degree expected acrs LA, and a Wind Advisory will remain in
effect for Jefferson and Orange Counties through this morning.

The strong onshore flow is also expected to raise water levels
along the coast, resulting in minor coastal flooding mainly from
Cameron east to the lower Atchafalaya River. Water levels are
expected to peak between 1.0 and 1.5 FT MHHW along the Cameron
Parish coast, with levels tapering higher further east. At this
time, will maintain inherited Coastal Flood Advisory as is, but
the advisory may need to be upgraded to a Warning for coastal
Saint Mary Parish as fcst tide levels may reach or briefly exceed
Warning criteria (of 2 FT MHHW).

The line of convection will quickly move east today, crossing the
Acadiana region by mid-aftn, and exiting our S Cntl LA parishes
by late aftn. Westerly winds aloft will advect drier midlevel air
into the region, with skies expected to quickly clear in the wake
of the storms. The frontal boundary itself will lag the line of
storms by a few hours, and is expected to move through the area
during the evening. Prior to its arrival, temperatures acrs the
western half of the area should have time to recover as skies
clear, and high temps could reach the lower (or possibly middle)
80s acrs SE TX, with highs around 80 elsewhere.

FROPA this evening will be followed by drier and cooler conditions
for tonight and Thursday, with lows falling back into the upper
40s and lower 50s, and highs on Thursday climbing into the lower
to middle 70s. Dry and seasonal weather will continue into Friday,
with rain chcs gradually increasing Friday night and temperatures
moderating as high pres moves east and the frontal boundary over
the Gulf begins to lift back northward.

24

LONG TERM [Saturday through Tuesday]...

Over running of a stalled front draped across the northern gulf
will be the focus of the development of showers and isolated tstms
as moisture is forced up and over the front. To the north we are
looking at another cold front making it's way out of north Texas
and into central Texas Saturday morning, The frontal system will
slowly drag to the southeast and looks to move through during the
afternoon hours. This latest front looks to be only a brushing of
cooler air for the region as the sfc high well to the north moves
southeast into Mississippi Valley.

Sunday morning temperatures will be a bit warmer than Saturdays mrng
lows and afternoon highs to reach the low 80s. The first part of the
week has return flow off the gulf as the old stalled frontal sys in
the gulf drifts deeper into the gulf ushering in ptcldy skies and a
carbon copy of Sunday. Late in the day on Monday an area of low
pressure moves out of west Texas and into south-central Texas with
the stall front now drifting back to the north and into the sfc low.
This will see a jump in morning lows to near 70 and afternoon highs
holding in the low 80s for Tuesday. Winds will be blowing moisture
above the boundary with showers and thunderstorms in northeast Texas
extending into northern Louisiana while down along the coast we are
only looking at scattered aftn showers during the day. Late
Wednesday high pressure and cooler air makes it's way into the I-10
corridor.

K. Kuyper/19

MARINE...

Strong onshore flow and extremely rough seas will continue today,
ahead of a strong upper level trough and associated frontal
boundary. A Gale Warning now encompasses the entire coastal waters
zones, with Small Craft Advisories continuing for Sabine and
Calcasieu Lakes. Frequent wind gusts in the 40-45 KT range are
expected in the Gale Warning.

A sctd to bkn line of showers and tstms is expected to move
through the area today, ahead of a frontal boundary. Some storms
will be capable of producing very strong wind gusts or isolated
waterspouts. Drier air will spread into the area behind the
line of storms, with winds shifting southwesterly and diminishing
slightly later today. The front is expected to cross the coastal
waters zones late by this evening into overnight, followed by a
moderate offshore flow. Winds will shift more easterly by the end
of the week and continue into the weekend.

24

LCH WATCHES/WARNINGS/ADVISORIES...
LA...High Wind Warning from 11 AM this morning to 5 PM CDT this
     afternoon for LAZ027>033-041>045-052>055-073-074.

     Wind Advisory until 11 AM CDT this morning for LAZ027>033-
     041>045-052>055-073-074.

     Coastal Flood Advisory from 10 AM this morning to 5 PM CDT this
     afternoon for LAZ052>055-073-074.

TX...Wind Advisory until 1 PM CDT this afternoon for TXZ215-216.

GM...Small Craft Advisory until 7 AM CDT this morning for GMZ435-450-
     452-455-470-472-475.

     Gale Warning until 7 PM CDT this evening for GMZ435-450-452-455-
     470-472-475.

     Small Craft Advisory until 7 PM CDT this evening for GMZ430-432.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  79  48  73  45 / 100   0   0   0
LCH  78  50  76  48 / 100   0   0   0
LFT  80  52  77  49 / 100  10   0   0
BPT  83  51  78  51 / 100   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...High Wind Warning until 5 PM CDT this afternoon for LAZ027>033-
     041>045-052>055-073-074.

     Wind Advisory until 11 AM CDT this morning for LAZ027>033-
     041>045-052>055-073-074.

     Coastal Flood Advisory until 5 PM CDT this afternoon for
     LAZ052>055-073-074.

TX...Wind Advisory until 1 PM CDT this afternoon for TXZ215-216.

GM...Gale Warning until 7 PM CDT this evening for GMZ435-450-452-455-
     470-472-475.

     Small Craft Advisory until 7 PM CDT this evening for GMZ430-432.

&&
Hazardous weather outlook, Mar 30, 5:09 AM CDT, 6 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
509 AM CDT Wed Mar 30 2022

TXZ180-201-259>262-311015-
Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-
509 AM CDT Wed Mar 30 2022

This Hazardous Weather Outlook is for southeast Texas.

.DAY ONE...Today and tonight.

Strong southerly winds can be expected today, with gusts up to 35 MPH
at times. Otherwise, a line of showers and storms is expected to move
through the area this morning. There is a Slight Risk for severe
weather, with damaging winds and isolated tornadoes the primary
threats. The severe threat will end with the passage of the line by
early Wednesday afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

LAZ027>033-041>045-311015-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
509 AM CDT Wed Mar 30 2022

...WIND ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING...
...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana and west central Louisiana.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   High Wind Warning.

A line of showers and thunderstorms is expected to cross southwest
and central Louisiana by late Wednesday morning through afternoon.
Some strong to severe storms are expected, and the region is in an
Enhanced to Moderate Risk of severe weather. Damaging wind gusts and
tornadoes will be the main threats, with a few strong tornadoes
(EF-2 or greater) or significant wind gusts of 70 mph or higher
possible as well. The severe threat will end with the passage of the
line by late Wednesday afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

LAZ052>055-073-074-311015-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
509 AM CDT Wed Mar 30 2022

...WIND ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM
CDT THIS AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON...

This Hazardous Weather Outlook is for south central Louisiana and
southwest Louisiana.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Coastal Flood Advisory.
   High Wind Warning.

A line of showers and thunderstorms is expected to cross southwest
Louisiana by late Wednesday morning through afternoon. Some strong
to severe storms are expected, and the region is in an Enhanced to
Moderate Risk of severe weather. Damaging wind gusts and tornadoes
will be the main threats. The severe threat will end with the passage
of the line by late Wednesday afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

TXZ215-216-311015-
Jefferson-Orange-
509 AM CDT Wed Mar 30 2022

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

This Hazardous Weather Outlook is for southeast Texas.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

A line of showers and storms is expected to move through the area
this morning. There is a Marginal Risk for severe weather, with
damaging winds and isolated tornadoes the primary threats. The severe
threat will end with the passage of the line by early Wednesday
afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ435-450-452-455-470-472-475-311015-
Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
509 AM CDT Wed Mar 30 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING...
...GALE WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.
   Gale Warning.

A line of showers and thunderstorms will cross the coastal waters
today, with a few storms capable of producing strong wind gusts or
isolated waterspouts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-311015-
Sabine Lake-Calcasieu Lake-
509 AM CDT Wed Mar 30 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

A line of showers and thunderstorms will cross the coastal waters
today, with a few storms capable of producing strong wind gusts or
isolated waterspouts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 30, 10:53 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1053 AM CDT Wed Mar 30 2022

LAZ030-TXZ180-201-216-259>262-301645-
Beauregard LA-Orange TX-Hardin TX-Southern Newton TX-
Northern Newton TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
1053 AM CDT Wed Mar 30 2022

...Strong thunderstorms will impact portions of western Beauregard
Parish, Tyler, Newton, Hardin, northwestern Orange and Jasper
Counties through 1145 AM CDT...

At 1052 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Ebenezer to Town Bluff to
near Batson. Movement was northeast at 50 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Beaumont, Orange, Lumberton, Vidor, Jasper, Silsbee, Woodville,
Newton, Kirbyville, Kountze, Colmesneil, Evadale, Rockland, Town
Bluff, Thicket, Toledo Bend Dam, Ebenezer, Fred, Bon Weir and
Burkeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3049 9469 3049 9454 3067 9458 3103 9448
      3116 9391 3118 9354 3102 9353 3100 9358
      3096 9353 3087 9356 3088 9354 3040 9370
      3039 9376 3031 9375 3016 9383 3015 9411
      3019 9421 3015 9428 3014 9460 3045 9472
TIME...MOT...LOC 1552Z 238DEG 43KT 3112 9429 3081 9419 3022 9459

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Warthen
Special weather statement, Mar 30, 11:44 AM CDT, 2 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1144 AM CDT Wed Mar 30 2022

LAZ027-030-041-TXZ215-216-259>262-301745-
Calcasieu LA-Beauregard LA-Vernon LA-Orange TX-Jefferson TX-
Southern Newton TX-Northern Newton TX-Northern Jasper TX-
Southern Jasper TX-
1144 AM CDT Wed Mar 30 2022

...Strong thunderstorms will impact portions of Beauregard, western
Calcasieu and Vernon Parishes, north central Jefferson, Newton,
Orange and southeastern Jasper Counties through 1245 PM CDT...

At 1143 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northwest of Hornbeck to near Newton
to Lakeview. Movement was northeast at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Beaumont, Sulphur, Orange, Vidor, De Ridder, Leesville, Vinton,
Newton, Rosepine, Merryville, Anacoco, Singer, Sugartown, Toledo Bend
Dam, Fields, Bon Weir, Burkeville, Deweyville, Fort Polk and De
Quincy.

This includes the following highways...
 Interstate 10 in Texas between mile markers 880 and 858.
 Interstate 10 in Louisiana between mile markers 1 and 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CDT for central,
southwestern and west central Louisiana...and southeastern Texas.

&&

LAT...LON 3133 9294 3088 9298 3010 9342 3010 9419
      3017 9415 3016 9411 3020 9409 3023 9412
      3076 9382 3117 9369 3117 9358 3119 9355
      3128 9353 3128 9344 3136 9339 3137 9303
TIME...MOT...LOC 1643Z 239DEG 39KT 3141 9355 3081 9375 3022 9408

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Warthen

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 10:53 AM CDTSpecial Weather StatementLCHHardin, Jasper, Newton, Tyler52 min
Mar 30, 11:23 AM CDTSevere Thunderstorm WarningLCHNewton37 min
Mar 30, 11:44 AM CDTSpecial Weather StatementLCHNewton, Orange61 min
Mar 30, 12:03 PM CDTTornado WarningLCHNewton27 min
Mar 29, 9:36 PM CDTGale WarningLCH21 hr
Mar 29, 9:40 PM CDTCoastal Flood AdvisoryLCHCameron, Saint Martin21 hr
Mar 30, 12:01 PM CDTTornado WarningLCHVernon29 min
Mar 30, 12:12 PM CDTTornado WarningLCHBeauregard33 min
Mar 30, 12:15 PM CDTTornado WarningLCHVernon30 min
Mar 30, 12:27 PM CDTSpecial Marine WarningLCH33 min
Mar 30, 12:28 PM CDTTornado WarningLCHBeauregard, Vernon32 min
Mar 30, 12:31 PM CDTSpecial Marine WarningLCH29 min
Mar 30, 12:31 PM CDTTornado WarningLCHRapides, Vernon29 min
Mar 30, 12:40 PM CDTTornado WarningLCHRapides, Vernon35 min
Mar 30, 1:01 PM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Evangeline, Rapides, Vernon44 min
Mar 30, 1:09 PM CDTTornado WarningLCHAllen, Beauregard36 min
Mar 30, 1:10 PM CDTTornado WarningLCHRapides35 min
Mar 30, 1:15 PM CDTTornado WarningLCHRapides30 min
Mar 30, 1:16 PM CDTSpecial Marine WarningLCH59 min
Mar 30, 1:40 PM CDTSevere Thunderstorm WarningLCHAllen, Avoyelles, Evangeline, Rapides, Saint Landry65 min
Mar 30, 1:58 PM CDTTornado WarningLCHCalcasieu, Cameron, Jefferson Davis32 min
Mar 30, 2:14 PM CDTTornado WarningLCHAvoyelles, Rapides31 min
Mar 30, 2:15 PM CDTSpecial Marine WarningLCH60 min
Mar 30, 2:42 PM CDTSevere Thunderstorm WarningLCHAcadia, Avoyelles, Evangeline, Jefferson Davis, Lafayette, Saint Landry and 1 more63 min
Mar 30, 3:43 PM CDTSevere Thunderstorm WarningLCHAcadia, Avoyelles, Lafayette, Saint Landry, Saint Martin62 min
Mar 30, 4:18 PM CDTSevere Thunderstorm WarningLCHIberia, Lafayette, Saint Martin, Vermilion42 min
Mar 30, 4:58 PM CDTSpecial Weather StatementLCHSaint Martin47 min
Mar 30, 5:43 PM CDTSpecial Weather StatementLCHSt. Mary47 min
Mar 30, 6:31 PM CDTSpecial Weather StatementLCHSt. Mary14 min

Nearby

Tornado Warnings in Texas, 2022Tornado Warnings in Louisiana, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.